Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 25, 2020, 3:21 PM CDT for Holmes County, Florida; Geneva County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 25, 2020, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
Counties Geneva County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
051
WWUS82 KTAE 252021
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Thu Jun 25 2020
ALZ065-066-068-069-FLZ007-009-011-252115-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
North Walton FL-
321 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHERN
COFFEE...GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN JACKSON...NORTH
CENTRAL WALTON AND NORTHERN HOLMES COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles southeast of Opp, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Geneva, Enterprise, Graceville, Fort Rucker, Hartford,
Midland City, Level Plains, Slocomb, Samson, Newton, Pinckard,
Malvern, Clayhatchee, Kinston, Esto, Coffee Springs, Noma, Black and
Kellys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 8620 3132 8551 3083 8551 3083 8560
3088 8619
TIME...MOT...LOC 2021Z 271DEG 24KT 3120 8605
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 12:59 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 12:59 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
159 PM EDT Thu Jun 25 2020
.NEAR TERM [Tonight Through Tomorrow]...
Showers and thunderstorms will continue to develop and propagate
eastward through this evening, centered around a slowly southward
moving surface trough. There is sufficient instability and shear
for strong storms with Mixed Layer CAPE approaching 3k J/kg, and
deep layer Bulk Shear around 25 knots. Precipitable Water values
averaging ~1.8 inches and Downdraft CAPE around 1k J/kg across
much of the area will promote isolated damaging thunderstorm wind
gusts, especially near and to the north of the I-10 corridor.
There is also the potential for isolated, marginally severe hail,
particularly if a storm develops mid-level rotation. Activity
should taper off shortly after sunset.
Benign weather overnight with some clearing. We near saturation
close to ground level and the winds are light/variable. With a
radiation inversion developing, would expect some patchy fog to
develop, especially given the wet stretch of weather recently.
Low to mid-level ridging builds in from the east on Friday with
a drier sounding profile above the surface, compared to today.
A weak surface gradient reinforces the sea-breeze circulation,
which could lead to some showers and thunderstorms, mainly from
the Wiregrass region into the western FL Panhandle. Coverage
will be much more limited compared to today, with the chance of
precipitation limited to 25 pct.
The more limited coverage of precip will also bolster the heat
indices, which could reach 105 degrees over portions of the FL
Panhandle!
.SHORT TERM [Tomorrow Night Through Saturday]...
Upper level ridging coupled with a surface high pressure system
will be over our region on Saturday. These large scale features
will lead to an unseasonably warm day across the region with high
temperatures climbing into the upper 90s. The chance of rain will
be limited given the subsidence provided from the surface high
pressure system, and lack of low level moisture available;
however, a few isolated showers and thunderstorms could develop
late in the afternoon along the sea breeze front as it makes its
way inland. Lows Tomorrow night will be in the low 70s for much of
the region.
.LONG TERM [Saturday Night Through Thursday]...
An interesting pattern for the end of June and early July looks to
develop across the western hemisphere. In the early part of this
period, deep layer ridging and subsequent surface high pressure
will continue to linger over our region through Monday. This will
lead to slightly above normal temperatures for highs with upper
90s expected through Monday. Temperatures are expected to slowly
decrease throughout the work week as a southward propagating upper
level low/back door cold front enter the region from the north
east.
This pattern is supported by the development of a negative NAO
blocking pattern across southern Greenland. The current upper
level trough across the Northeast is expected to become stalled
over the next several days over this region as a strong high
pressure system builds over southern Greenland. This is expected
to push the upper level trough southward across the eastern
seaboard by mid week. A possible weak surface low pressure system
may develop off the North and South Carolina coastlines; however,
is unlikely to affect our region.
The overall southward extent of the upper level trough will
however determine the likelihood and coverage of thunderstorm
activity across our region. The closer the trough approaches our
region, the more upper level support/forcing for afternoon
thunderstorm activity is expected. With the ECMWF and GFS model
solutions differing on the upper level troughs evolution in the
day 6-8 time range, I've opted to lower PoPs for the time being
until a more concrete solution is settled on. Overall if this
trend does continue, another wet pattern is likely across our
area next week.
&&
.AVIATION...
[Through 18Z Friday]
For the remainder of today, MVFR cigs at ECP with VFR elsewhere.
Highest confidence in brief TSRA at ABY, DHN, and VLD along with
the potential for gusts in excess of 20 knots. Could get close
at ECP and VLD, so watch for amendments. Southerly winds at ECP
with westerly winds elsewhere at or below 10 knots. Overnight,
cannot rule out brief MVFR/IFR in low clouds and fog late, but
this should be mainly confined to VLD. VFR conditions expected
Friday with easterly winds at or below 10 knots.
&&
.MARINE...
Light winds less than 10 knots are expected through the weekend as
upper level ridging and subsequent surface high pressure build
over the region tonight and tomorrow. Seas will generally be 1-2
feet through the weekend. Another wet pattern is expected to
return to the region by early next week.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.HYDROLOGY...
Rainfall totals over the last few days around around 1-2 inches
across the region with localized areas seeing 3-4 inches. Local
rivers are currently steady or falling across the region. Forecast
rainfall over the next week are expected to be in the 1-2 inch
range. Given the lack of expected excessive rainfall amounts over
the next week, there are no flooding concerns at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 92 73 96 73 98 / 60 20 10 0 10
Panama City 88 77 92 76 93 / 20 10 10 0 10
Dothan 87 71 92 72 94 / 70 20 20 0 20
Albany 87 73 93 72 96 / 60 30 20 0 20
Valdosta 92 72 93 72 96 / 40 30 10 0 10
Cross City 93 73 98 73 98 / 10 10 10 0 10
Apalachicola 90 76 90 76 91 / 10 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...LF
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Special weather statement, Jun 25, 1:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Thu Jun 25 2020
ALZ068-069-FLZ009-011-GAZ142-143-155-251915-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Miller GA-Seminole GA-
Early GA-
234 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...SOUTHEASTERN
HOUSTON...NORTHERN JACKSON...NORTHEASTERN HOLMES...SOUTHWESTERN
MILLER...SOUTHWESTERN EARLY AND NORTHWESTERN SEMINOLE COUNTIES UNTIL
315 PM EDT/215 PM CDT/...
At 234 PM EDT/134 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles west of
Donalsonville to 6 miles south of Hartford to near Geneva. Movement
was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cottonwood, Graceville, Donalsonville, Geneva, Dothan, Hartford,
Taylor, Ashford, Slocomb, Malone, Malvern, Rehobeth, Greenwood, Avon,
Esto, Madrid, Gordon, Campbellton, Coffee Springs and Noma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3116 8601 3118 8488 3103 8481 3086 8505
3086 8584
TIME...MOT...LOC 1834Z 272DEG 15KT 3106 8508 3101 8570 3108 8585Special weather statement, Jun 25, 2:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
310 PM EDT Thu Jun 25 2020
ALZ068-069-FLZ007-009>011-GAZ142-143-155-156-252000-
Geneva AL-Houston AL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-Miller GA-Decatur GA-Seminole GA-Early GA-
310 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...SOUTHEASTERN
HOUSTON...NORTHERN JACKSON...NORTH CENTRAL WALTON...HOLMES...
NORTHEASTERN WASHINGTON...NORTH CENTRAL DECATUR...SOUTHWESTERN
MILLER...SOUTH CENTRAL EARLY AND SEMINOLE COUNTIES UNTIL 400 PM
EDT/300 PM CDT/...
At 310 PM EDT/210 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Donalsonville to
Graceville to 7 miles southeast of Geneva to near Samson. Movement
was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cottonwood, Geneva, Graceville, Donalsonville, Marianna, Chipley,
Bonifay, Hartford, Samson, Malone, Cottondale, Greenwood, Esto,
Madrid, Iron City, Campbellton, Brinson, Noma, Black and Jakin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8619 3115 8619 3108 8554 3114 8480
3101 8459 3080 8492 3078 8538 3083 8604
3098 8621 3099 8621
TIME...MOT...LOC 1910Z 291DEG 17KT 3101 8493 3095 8548 3098 8577 3105
8608Special weather statement, Jun 25, 2:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM CDT Thu Jun 25 2020
ALZ065-066-069-252015-
Dale AL-Coffee AL-Houston AL-
234 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE...SOUTHEASTERN
COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles west of Enterprise, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Dothan, Taylor, Midland
City, Level Plains, Newton, New Brockton, Pinckard, Clayhatchee,
Hollis Dairy Road, Hunt Field, Waterford, Hooper Stage Field, Knox
Field, Gerald, Turner Crossroads and Mabson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 8602 3153 8550 3116 8548 3116 8549
3120 8549 3119 8563 3128 8602
TIME...MOT...LOC 1934Z 282DEG 18KT 3134 8597
72-BUNKERSpecial weather statement, Jun 25, 3:12 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Tallahassee FL 412 PM EDT Thu Jun 25 2020 FLZ016-017-GAZ156-157-252045- Gadsden FL-Leon FL-Decatur GA-Grady GA- 412 PM EDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 445 PM EDT... At 412 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Havana to near Quincy. Movement was east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Havana, Quincy, Gretna, Freemont, Littman, Darsey, Florence, Scotland, Jamieson, Rocky Hill, Laingkat, Calvary, Santa Clara, Shady Rest, Amsterdam, Quincy Airport, Branchville, Hinson, Dogtown and Lake Iamonia. LAT...LON 3067 8416 3055 8438 3061 8474 3080 8430 TIME...MOT...LOC 2012Z 261DEG 15KT 3069 8440 3062 8458
Special weather statement, Jun 25, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Thu Jun 25 2020
ALZ065-066-068-069-FLZ007-009-011-252115-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
North Walton FL-
321 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHERN
COFFEE...GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN JACKSON...NORTH
CENTRAL WALTON AND NORTHERN HOLMES COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles southeast of Opp, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Geneva, Enterprise, Graceville, Fort Rucker, Hartford,
Midland City, Level Plains, Slocomb, Samson, Newton, Pinckard,
Malvern, Clayhatchee, Kinston, Esto, Coffee Springs, Noma, Black and
Kellys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 8620 3132 8551 3083 8551 3083 8560
3088 8619
TIME...MOT...LOC 2021Z 271DEG 24KT 3120 8605
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 24, 7:57 PM CDT | Special Weather Statement | TAE | Holmes | 48 min |
| Jun 24, 8:14 PM CDT | Special Weather Statement | TAE | Washington | 46 min |
| Jun 24, 9:11 PM CDT | Special Weather Statement | TAE | Washington | 49 min |
| Jun 25, 9:35 AM CDT | Rip Current Statement | TAE | Bay, Walton | 15 hr |
| Jun 25, 1:34 PM CDT | Special Weather Statement | TAE | Holmes | 41 min |
| Jun 25, 2:10 PM CDT | Special Weather Statement | TAE | Holmes, Jackson | 50 min |
| Jun 25, 3:12 PM CDT | Special Weather Statement | TAE | Gadsden | 33 min |
| Jun 25, 3:59 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Jun 25, 4:35 PM CDT | Special Weather Statement | TAE | Leon | 25 min |
| Jun 25, 4:41 PM CDT | Special Weather Statement | TAE | Gadsden | 34 min |
| Jun 25, 5:00 PM CDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Jun 25, 6:04 PM CDT | Special Weather Statement | TAE | Taylor | 26 min |
| Jun 25, 6:24 PM CDT | Special Weather Statement | TAE | Taylor | 36 min |
| Jun 24, 9:23 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 52 min |
| Jun 24, 10:10 PM CDT | Special Weather Statement | TAE | Randolph, Terrell | 50 min |
| Jun 24, 10:57 PM CDT | Special Weather Statement | TAE | Lee, Terrell | 48 min |
| Jun 24, 11:42 PM CDT | Special Weather Statement | TAE | Lee | 48 min |
| Jun 25, 5:10 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 50 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Randolph, Terrell | 39 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 47 min |
| Jun 25, 2:34 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 41 min |
| Jun 25, 3:53 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 37 min |
Nearby
Special Weather Statements in Florida, 2020Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.